How to Detox from Levaquin

by Cindy
(CA, USA)

I had a sinus infection related to a tooth abscess in May of 2014. I had one dose of Keflex, 2 doses of Clindamycin, 3 doses of Ceftin, 2 rounds of prednisone 60mg titrating down...back to back, and one round of prednison 30mg titrating down. I began to have suicidal thoughts (first time in my life) right at the end of the 30mg titration. My doctor said it was probably the prednisone messing with my head and not to take anymore. Sinus surgery was set up for 2 weeks ahead. Then after surgery and general anesthetic, my ENT gave me a 7-day course of Levaquin to make sure the infection was gone. He said we needed a strong antibiotic because the culture came back non-specific since I had been on antibiotics so long. I hesitated to take Levaquin because of the side-effects and also because my General Practioner said he thought I had been allergic to a quinolone a long time ago, but he didn't document the reaction. ENT said it was worth the risk since the reaction couldn't have been that bad if nobody documented it. On the last day of the levaquin, I actually had serious suicidal thoughts and had myself admitted to the hospital to keep from hurting myself. They kept me overnight, changed my anti-depressant, gave me tranquilizers and sent me home. They referred me to a psychiatrist and counselor. I don't think this new medicine (Lexapro) is working well after 3 weeks cause it makes me shake and I don't feel much better. Tomorrow (Oct 20th) I am going to ask for a new medicine, or to go back to my old medicine as it has worked fine for 20 yrs. Why do they give this stuff to people when they know they are predisposed to these reactions??? I am wondering how long these reactions could last and when I will feel normal and happy again. I am also worried that I will get tendonitis months down the road and what I can do to detox from all this medication in my sysytem? I have been taking a very good probiotic for quite awhile now in the hopes of keeping some good bacteria in my system. Other than that, I don't know what to do. Any suggestions?

Comments for How to Detox from Levaquin

Click here to add your own comments

Get my book
by: Kerri

Hi Cindy,

I'm sorry to hear about your issues. Dang, these drugs are terrible. And yes, they can cause depression and severe neurologic side effects, such as those related to mood.

As far as suggestions to help you 'detox' from these drugs, I have a whole book devoted to suggestions on how to get back to health after suffering the effects of Fluoroquinolone Toxicity. You can click the blue link to get my book The Fluoroquinolone Toxicity Solution and resolve the issues that caused your body to be susceptible to the damaging effects of these antibiotics in the first place.


Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System
Side Effects



PS: Don't forget that I wrote the book on Fluoroquinolone Toxicity. Get The Fluoroquinolone Toxicity Solution today and get the best available program to end your struggle with the symptoms of Fluoroquinolone damage and toxicity today.







The Levaquin
Tendonitis Solution
for toxicity too!
Click Here to Learn More

the levaquin tendonitis solution


Levaquin and steroids
by: Dave in Albuquerqe

Hi Cindy, I'm sorry you became a victim to Levaquin also. It is shocking to me, that after the FDA made a new statement about Fluoroquin antibiotics in Aug of 2013, doctors are still prescribing these killer drugs at all. The FDA stated that the antibiotics should not be given with NASIDS, or especially steroids. They also warn not to prescribe to the elderly, or people with RA, and a host of other conditions. But doctors do not read up on this, or don't care to.

My sister in law age 68 and an RA patient was given a prescription for Cipro last month for a UTI. She told me, and I stopped her from getting it filled. (otherwise she would have been another victim). Stay away from the steroids all together, as it is my understanding that the Fluoroquin antibiotics seep deep into the muscle and tendon tissues, and in my case, when I take them, it "stirs" up the Levaquin and causes more pain, cramping of the muscles and tendons all over again. Best of luck to you.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Quinolone Antibiotics and Levaquin Tendonitis.

Search this Site
Custom Search

Vitamin D Fact Sheet

Magnesium Is for Movement Video

 

 











Magnesium Is for Movement Video